Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 86, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 4, 2021, 7:02 PM CDT for Baldwin County, Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 4, 2021, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WGUS84 KMOB 050002
FLSMOB
Flood Advisory
National Weather Service Mobile AL
702 PM CDT Sun Jul 4 2021
ALC003-050315-
/O.NEW.KMOB.FA.Y.0086.210705T0002Z-210705T0315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-
702 PM CDT Sun Jul 4 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
Southeastern Baldwin County in southwestern Alabama...
* Until 1015 PM CDT.
* At 702 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Lillian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3040 8745 3046 8763 3052 8772 3057 8770
3051 8751 3046 8742 3046 8741 3045 8740
3042 8742 3040 8743 3040 8744
$$
DREWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 4, 6:34 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 4, 6:34 PM CDT, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 634 PM CDT Sun Jul 4 2021 .NEAR TERM UPDATE /Now Through Tonight/...Have adjusted pops to include scattered showers and storms through the early evening hours south of Highway 84, with the potential for isolated showers and storms further to the north. For later tonight, dry conditions are expected generally north of the coastal counties while over the coastal counties isolated to scattered showers and storms will be possible. No other major changes. /29 && .AVIATION... 00Z issuance...Scattered showers and storms will affect portions of the area south of Highway 84 early this evening, then dry conditions are expected overnight over interior areas while over the coastal counties isolated to scattered showers and storms will be possible. Scattered to numerous showers and storms develop across most of the area on Monday. MVFR to IFR conditions will accompany the heavier showers and storms, otherwise VFR conditions prevail, although a MVFR ceiling may develop over the coastal counties late tonight and persist through much of Monday. Light and variable winds tonight become southerly around 10 knots on Monday. /29 && .PREV DISCUSSION... /issued 346 PM CDT Sun Jul 4 2021/ NEAR TERM UPDATE /Now Through Monday/...An upper level trough currently over the Southeast remains in place through the Near Term. Showers and thunderstorms have been forming inland along the I-10 corridor along a stalled surface boundary. Helping is an MCV centered over the Okaloosa/Walton Gulf coast, with greater coverage over the Western Florida Panhandle on radar at this time. Have increased PoPs over the Panhandle due to this feature this afternoon. Looking at the possibility of strong to severe storms, local wet downburst tools are painting a high risk of downburst south of I-10, with MLCapes rising to around 2500J/kg along with DCapes around 1000J/kg. Add in significant dry air above the surface, even with precipitable h20 values between 1.8" and 2.0" near the coast. The possibility of stronger storms remains along the I-10 corridor and area south this afternoon, with convection decreasing rapidly in coverage the further inland one goes. Also, with the moist airmass near the coast, ponding of water in the more urbanized area south of I-10 is possible due to high rainfall rates. For tonight, am expecting any convection over land to decrease in coverage and intensity this evening, and shift south of the coast. With a gradient in the moisture levels over the forecast area (1.4" along the northern border to near 2.0" along the coast), inland areas will see more efficient radiational cooling overnight. Low temperatures dropping into the mid to upper 60s are expected north of Highway 84, low to mid 70s south. Monday, with Elsa moving into the Gulf, deep layer southerly flow becomes re-established over the Southeast and Gulf moisture moves inland. Precipitable h20 levels rise to 2.0" or higher by the end of the day over the forecast area. Scattered to numerous showers and thunderstorms are expected. Increased cloud cover over the forecast area will combine with increased convection to being a cooler than seasonal norm day to the majority of the forecast area. High temperatures in the low to mid 80s expected along and east of the Alabama River, with mid to upper 80s west. Strong to severe storms are again possible. Guidance is advertising MLCapes rising to around 2500J/kg along with DCapes around 1000J/kg. With dry layers in the mid upper levels continuing as the airmass moistens over the forecast area, any taller storms grabbing this drier air will have the potential to create damaging downbursts. /16 SHORT TERM /Monday night Through Wednesday night/...More rain is on the way through mid-week. Weak troughing aloft remains draped across the region through mid- week. Meanwhile, all eyes turn to the Gulf as Tropical Storm Elsa slows down and enters the extreme southeastern portion of the Gulf late Monday into early Tuesday. Elsa will continue to trek to the north around the western periphery of the persistent ridge located over the western Atlantic. Confidence continues to increase that the track of Elsa will remain east of the local area. That said, the local area will see *some* impacts from Elsa, despite being on the western side of this storm. Heavy rainfall is expected late Tuesday morning through early Tuesday evening as a slug of moisture slides into the area off the Gulf ahead of Elsa. PWATs quickly increase to a very moist 2.2-2.4 inches by Tuesday afternoon and with weak flow overhead, minor flooding will be a concern (especially given the wet antecedent conditions and the potential for storms training over the same locations). By Tuesday night, the surf begins to quickly build across the Florida panhandle with increasing wave heights and increasing risk for rip currents. On Wednesday, surf heights will climb to around 4 feet at local beaches and the risk for rip currents increases to a HIGH. In addition to another round of heavy rain on Wednesday, there is also the potential for gusty winds along the coast (mainly looking at Okaloosa County and maybe Santa Rosa County in the Florida panhandle at this point) as there will be a gradient between our area and where Elsa eventually makes landfall along the Florida peninsula. We may consider a brief Wind Advisory for coastal portions of the aforementioned counties on Wednesday. Given that the area is on the west side of Elsa, we are not anticipating any tornado issues. We will keep our eyes on the threat for coastal flooding, but the current guidance keeps coastal sites below critical thresholds for coastal flooding. Temperatures will be somewhat cooler during the afternoon given the high coverage of rain. That said, it will be muggy with dewpoints in the mid to low 70s each afternoon. 07/mb EXTENDED TERM /Thursday Through Sunday/...The ridge aloft over the western Atlantic begins to nudge into the Gulf late in the work week as a weakening upper level trough lingers across the region on Thursday. A potent shortwave trough pivots into the Plains around the West Coast ridge on Friday and digs into the Plains and Midwest through the weekend. As the trough becomes more prominent, the western Atlantic ridge begins to lift into parts of the Southeast late in the weekend. Meanwhile, the surface ridge over the western Atlantic also begins to nudge into the Gulf in the wake of Elsa. This will promote light onshore flow through the weekend. PWATs remain high on Thursday (2.0+ inches), but the area finally transitions back toward a more typical summertime pattern with PWATs settling back into the 1.6-1.9 inch range by the weekend. Rain chances remain high on Thursday, but expect scattered showers and storms by the weekend. 07/mb MARINE...Light to moderate south to southwest winds are expected through the forecast. Increased swell will bring higher seas to open Gulf waters Tuesday through Wednesday. Seas will settle to 2 to 3 feet Wednesday night into Thursday. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Monday evening for ALZ265-266. FL...High Rip Current Risk through Monday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 4, 1:43 PM CDT, 5 hours 19 minutes before
Special Weather Statement National Weather Service Mobile AL 143 PM CDT Sun Jul 4 2021 FLZ205-041930- Okaloosa Inland FL- 143 PM CDT Sun Jul 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN OKALOOSA COUNTY UNTIL 230 PM CDT... At 142 PM CDT, the strong thunderstorm was located 5 miles north of Crestview. This storm was nearly stationary. Half inch hail and wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3079 8673 3097 8665 3093 8639 3073 8640 TIME...MOT...LOC 1842Z 303DEG 1KT 3083 8657
Special weather statement, Jul 4, 3:34 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
334 PM CDT Sun Jul 4 2021
FLZ201-042115-
Escambia Inland FL-
334 PM CDT Sun Jul 4 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN ESCAMBIA COUNTY UNTIL 415 PM CDT...
At 334 PM CDT, the strong thunderstorm was located 9 miles northwest
of Molino, or 16 miles south of Atmore. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Escambia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8740 3068 8741 3070 8745 3070 8747
3072 8748 3072 8750 3073 8751 3074 8753
3078 8754 3081 8758 3087 8758 3090 8734
3064 8737
TIME...MOT...LOC 2034Z 106DEG 2KT 3079 8746Special weather statement, Jul 4, 5:21 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Sun Jul 4 2021
MSZ076-079-042300-
Greene MS-George MS-
521 PM CDT Sun Jul 4 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE AND SOUTHERN GREENE COUNTIES UNTIL 600 PM CDT...
At 520 PM CDT, the strong thunderstorm was located 7 miles north of
Lucedale, moving west at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale.
LAT...LON 3119 8875 3109 8851 3091 8856 3093 8883
3094 8884
TIME...MOT...LOC 2220Z 106DEG 5KT 3102 8862The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:27 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 4, 8:16 PM CDT | Areal Flood Advisory | MOB | Monroe | 3 hr |
| Jul 4, 8:43 PM CDT | Areal Flood Advisory | MOB | Conecuh | 3 hr |
| Jul 4, 8:44 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 5, 1:52 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 5, 2:46 PM CDT | Special Weather Statement | MOB | Washington | 44 min |
| Jul 5, 3:11 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 20 min |
| Jul 5, 6:10 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.